Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Ur biggest fan cant woohoo
May 9, 2009

Dear doctor Bob Im one of ur biggest fans...i have read almost all of your answers in some categories and believe me apart from HIV ive learned about life...ive mailed u earlier...its obviously not possible for u to remember me as u get thousands of mail each day. I know how hard it would be to diagonise someone over the net but i want u to please read through my case...after going through ur forum i came to know my symptoms were typical of ARS...in my case i was infected in nov. last year ...i had no access to internet or anything till march end so was not aware what is happening to me and least HIV...since i came back(for last one month) i read ur forum and came to know the symptoms were typical ARS...soon after the infection i developed baggy eyes and upset stomach...my ARS started after three months in late feb with headache...then fever and i had a burning sensation in my calf muscles(PN in ARS??)...then most noticeably i developed photophobia and red eyes during the fever, i went to the optho few days back and he says i have developed Dry eyes...my stomach has become more than upset( i have to go 4 times in a day) for almost two months now...went to a gastro he has given me some meds...i also suffer from muscle twitching and pain...my hands and calf muscles have become veiny...i feel feverish sometimes after a meal specially...i have developed some small ulcers in mouth and white lines...i get a sore throat with little dust...its like my immune sysytem has gone haywire. About my test i have done Elisa and western blot at 4 and 5 months......i told my doc he says get tested at 6 month and one year interval again...doctors here are not as specialised as u r...but he does say that i have a case of malabsorpton and my intestine has got some infection...im wondering now that isnt it possible that because of this infection i cant produce antibodies and also as my ARS started after three months i havent produced detectable antibodies...the doc said it is a possibility but hes not an HIV specialist...please help me out of this...please ur frank opinion as always. ur biggest fan PS - I mailed u a few days back and i think now that i did a foolish thing asking u how many more years u are going to live...i really regret it now but it was all concern about u...we all love u so much and we want u to educate generations to come...please forgive me if i hurt ur feelings...I hope we make progress in the field of meds and all positives die just because of one reason - Old age.

Response from Dr. Frascino

Hi,

Malabsorption or a stomach infection would not affect the accuracy of HIV-antibody test results!

Your negative ELISA tests out to five moths are definitive. HIV is not your problem. No way. No how. Your problem is fear of HIV, not HIV itself.

Your symptoms are not worrisome for or suggestive of HIV acute retroviral syndrome (ARS). Many of your symptoms could be associated with anxiety. Continue to follow up with your general medical doctor regarding any persistent or worsening symptoms. However, remember, HIV is not the cause!

Dr. Bob



Previous
Gardasil
Next
hiv hbv co-infection

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement